Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Palpitations on the left hand and eye, redness in the eyes, achy muscles. Causes?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9061 Questions
Left arm palplitaions, eye palplitations, bloodshot eyes sleep 8 hours still tired. eyes tear up occasionally, Achy muscles
Posted Mon, 8 Apr 2013 in Vision and Eye Disorders
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
From the description provided it seems that you have muscle twitches or fasciculations. These are small, local, involuntary muscle contraction and relaxation visible under the skin arising from the spontaneous discharge of a bundle of skeletal muscle fibers. Fasciculations have a variety of causes, the majority of which are benign.

The presence of weakness fatigue and generalized fasciculations could indicate the possibility of a endocrine or a electrolyte deficiency.
You might consult your doctor who can order
1. a few blood tests including thyroid function tests,
2. Serum electrolytes including Serum calcium and potassium levels.
3. Serum B12 levels

In case the above tests are normal further testing can be done including - nerve conduction studies, Electromyography, etc. These tests might help to diagnose any underlying neurological issues.

The treatment of most of the conditions is very easy and the condition will resolve on its own. In some cases, prescription medications might be needed to stop severe symptoms.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor